Eur Rev Med Pharmacol Sci 2012; 16 (1): 100-102

QTc prolongation and torsade de pointes ventricular tachycardia in a small dose voriconazole therapy

M.A. Elbey, H. Cil, E. Onturk, Y. Islamoglu

Department of Cardiology, Dicle University Faculty of Medicine, Diyarbakir (Turkey)


Abstract. – Torsade de pointes (TdP) is a life-threatening arrhythmia that can result from long QT syndrome. Drug-induced QT prolongation is a potentially dangerous adverse effect of some drug combinations. A 34-year-old woman with history of nephrotic syndrome and rheumatic mitral valve disease was admitted to our Hospital because of high fever. The patient continued to be febrile until antifungal treatment was switched to voriconazole. The electrocardiogram demonstrated sinus tachycardia and a prolonged QTc interval of 580 ms. Patient was resuscitated with electrical cardioversion and had an emergent temporary pacemaker placed. We recommend careful monitoring for QTc prolongation and arrhythmia in patients who are receiving voriconazole, particularly those who have significant electrolyte disturbances.

Corresponding Author: Mehmet Ali Elbey, MD; e-mail: elbeymali@hotmail.com

To cite this article

M.A. Elbey, H. Cil, E. Onturk, Y. Islamoglu
QTc prolongation and torsade de pointes ventricular tachycardia in a small dose voriconazole therapy

Eur Rev Med Pharmacol Sci
Year: 2012
Vol. 16 - N. 1
Pages: 100-102